To the editor: In the May 1970 issue of the ANNALS, Drs. Weinstein and Kaplan in the article "The Cephalosporins" made the following statement: "Therapy with cephalothin and, much less commonly, with cephaloridine may lead to the development of a positive Coombs' reaction, sometimes accompanied by hemolytic anemia (78-80)."
In the three references cited, none of the authors were able to relate the positive Coombs' test from cephalothin or cephaloridine to a hemolytic state. I am not aware of any report of hemolytic anemia definitely caused by the cephalosporins and would be interested in any further information justifying their statement.
Learn more about subscription options.
Register Now for a free account.
SWANSON M. Cephalothin and Hemolytic Anemia. Ann Intern Med. 1970;73:1046. doi: 10.7326/0003-4819-73-6-1046_1
Download citation file:
Published: Ann Intern Med. 1970;73(6):1046.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only